Drought, Aransas
- When
- March 1, 12:00 AM CST to March 11, 12:00 AM CST
- Where
- Aransas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Drought conditions improved to moderate levels.
Above to well above normal rainfall occurred across all of South Texas during the month of March. Rainfall amounts were 2 to 3 inches above normal from the eastern Brush Country into the Coastal Bend and Victoria Crossroads.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Above to well above normal rainfall occurred across all of South Texas during the month of March. Rainfall amounts were 2 to 3 inches above normal from the eastern Brush Country into the Coastal Bend and Victoria Crossroads. Some areas in Jim Wells, Duval, and Live Oak Counties received between 4 and 5 inches during the month. Rainfall amounts were 1 to 2 inches above normal over the western Brush Country also. This beneficial rainfall improved the soil moisture conditions over South Texas. The severe to extreme drought conditions over the coastal plains improved to moderate by the middle of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 28, 10:39 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1039 PM CST FRI FEB 28 2014 .DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 06Z TAFS. && .AVIATION...VFR CIGS ARE EXPECTED TO LOWER TO MVFR SHORTLY AFTER 06Z...IFR AT TIMES...AS A LOW STRATUS DECK SPREADS ACROSS S TX. IN ADDITION...AREAS OF FOG WILL ALSO LOWER VSBYS TO IFR/LIFR...MAINLY FOR ALI TO VCT WITH LIGHTER FOG ACROSS CRP AND LRD DUE TO SLIGHTLY STRONGER WIND SPEEDS. CONDITIONS ARE EXPECTED TO IMPROVE THROUGH MID MORNING ON SATURDAY. CIGS ARE FCST TO BECOME VFR IN THE AFTERNOON THEN LOWER ONCE AGAIN TO MVFR LEVELS SATURDAY EVENING. && .PREV DISCUSSION... /ISSUED 841 PM CST FRI FEB 28 2014/ DISCUSSION...THE MAIN ISSUE TNT WL BE FOG. INITIALLY DEVELOPMENT WL BE SLOW GIVEN THE WIND SPEEDS. THE KCRP VWP WAS SHOWING 30KT AT 1K FT WHICH WAS PARTLY MIXING DOWN ACROSS COASTAL AREAS. HOWEVER...OVERALL A GRADUAL WEAKENING OF THE WIND IS EXPECTED MOSTLY AFTER MIDNIGHT. THE SUBTLE BACKING NATURE WHICH HAS ALREADY OCCURRED TO THE S/SE ALONG WITH VERY SHALLOW SFC-BASED MOISTURE TRAPPED UNDERNEATH VERY DRY AIR ALOFT WL SET THE STAGE FOR WIDESPREAD FOG TNT. IT COULD BE DENSE AT TIMES WITH A DENSE FOG ADVY POTENTIALLY NEEDED FOR PORTIONS OF THE CWA. AS FOR THE REMAINDER OF THE FCST...EVERYTHING LOOKS GOOD AND ONLY MINOR CHANGES WERE NEEDED. MARINE...SVRL LOCATIONS ACROSS THE SRN WATERS HAVE RISEN TO SCA LVLS THIS EVENING. THIS SHOULD BE SHORT-LIVED AND ISOLATED ENOUGH TO NOT WARRANT AN SCA ISSUANCE FOR NOW. WL OPT FOR CAUTION WORDING INSTEAD. A WEAKENING GRADIENT AND INCREASING LOW LVL STATIC STABILITIES SHOULD CONTINUE THIS WEAKENING TREND THROUGH THE MORNING. SEA FOG IS NOT EXPECTED TO REALLY BEGIN DEVELOPING UNTIL AFTER MIDNIGHT GIVEN THE HIGHER WIND SPEEDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 64 80 68 82 42 / 10 10 10 20 40 VICTORIA 62 79 66 77 38 / 10 10 20 40 30 LAREDO 64 87 70 88 48 / 0 10 10 10 30 ALICE 63 83 69 85 41 / 0 10 10 20 40 ROCKPORT 65 72 66 75 41 / 10 10 20 30 40 COTULLA 57 86 65 83 39 / 0 10 10 10 20 KINGSVILLE 64 81 68 85 43 / 0 10 10 20 40 NAVY CORPUS 65 72 67 76 45 / 10 10 10 20 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 532 AM CST FRI FEB 28 2014 TXZ229>234-239>247-011145- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 532 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS TEXAS SUNDAY AND A COLD FRONT MOVES THROUGH SOUTH TEXAS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-011145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 532 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREAS OF SEA FOG WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF SEA FOG WILL BE POSSIBLE ACROSS THE BAYS AND NEARSHORE WATERS THIS WEEKEND. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS TEXAS SUNDAY AND A COLD FRONT MOVES THROUGH SOUTH TEXAS SUNDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS MONDAY INTO TUESDAY AS A STRONG OFFSHORE FLOW PERSISTS IN THE WAKE OF THE STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/TMT
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
Drought conditions improved to moderate levels.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501884, 501885, 501886, 501887, 501888, 501889, 501890, 501891, 501892, 501893.